Alert archive / Indiana / Beach Hazards Statements in 2019
Beach Hazards Statement 14, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 5, 2019, 4:27 PM EDT. It took effect at Sep 6, 2019, 4:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2019, 4:27 PM EDT (20:27 UTC)
- In effect from
- Sep 6, 2019, 4:00 PM EDT
- Expired
- Sep 7, 2019, 11:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
070 WHUS43 KIWX 052027 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 427 PM EDT Thu Sep 5 2019 INZ003-MIZ077-060430- /O.NEW.KIWX.BH.S.0014.190906T1500Z-190907T0900Z/ La Porte-Berrien- 427 PM EDT Thu Sep 5 2019 /327 PM CDT Thu Sep 5 2019/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement for dangerous swimming conditions and high wave action which is in effect from Friday morning through late Friday night. * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds 10 to 20 mph becoming northwest Friday afternoon. Waves will build to 2 to 4 feet by the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
7 follow-up statements
109 WHUS43 KIWX 060128 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 928 PM EDT Thu Sep 5 2019 INZ003-MIZ077-060930- /O.CON.KIWX.BH.S.0014.190906T1500Z-190907T0900Z/ La Porte-Berrien- 928 PM EDT Thu Sep 5 2019 /828 PM CDT Thu Sep 5 2019/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds 10 to 20 mph becoming northwest Friday afternoon. Waves will build to 2 to 4 feet by the afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
595 WHUS43 KIWX 060820 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 420 AM EDT Fri Sep 6 2019 INZ003-MIZ077-061630- /O.EXT.KIWX.BH.S.0014.190906T2000Z-190907T1200Z/ La Porte-Berrien- 420 AM EDT Fri Sep 6 2019 /320 AM CDT Fri Sep 6 2019/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY MORNING... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds 10 to 15 mph becoming northwest 10 to 20 mph this afternoon. Waves building to 3 to 6 feet early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
078 WHUS43 KIWX 061426 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1026 AM EDT Fri Sep 6 2019 INZ003-MIZ077-062230- /O.CON.KIWX.BH.S.0014.190906T2000Z-190907T1200Z/ La Porte-Berrien- 1026 AM EDT Fri Sep 6 2019 /926 AM CDT Fri Sep 6 2019/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM EDT /3 PM CDT/ THIS AFTERNOON THROUGH SATURDAY MORNING... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds 10 to 15 mph becoming northwest 10 to 20 mph with higher gusts this afternoon. Waves building to 3 to 5 feet early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
687 WHUS43 KIWX 061955 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 355 PM EDT Fri Sep 6 2019 INZ003-MIZ077-070400- /O.CON.KIWX.BH.S.0014.190906T2000Z-190907T1200Z/ La Porte-Berrien- 355 PM EDT Fri Sep 6 2019 /255 PM CDT Fri Sep 6 2019/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...North wind at 10 to 20 mph. Waves to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
890 WHUS43 KIWX 070224 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1024 PM EDT Fri Sep 6 2019 INZ003-MIZ077-071030- /O.EXT.KIWX.BH.S.0014.000000T0000Z-190907T1500Z/ La Porte-Berrien- 1024 PM EDT Fri Sep 6 2019 /924 PM CDT Fri Sep 6 2019/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY MORNING... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...North wind at 10 to 20 mph. Waves to 4 to 7 feet subsiding to 1 to 3 feet by midday Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
435 WHUS43 KIWX 070816 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 416 AM EDT Sat Sep 7 2019 INZ003-MIZ077-071500- /O.CON.KIWX.BH.S.0014.000000T0000Z-190907T1500Z/ La Porte-Berrien- 416 AM EDT Sat Sep 7 2019 /316 AM CDT Sat Sep 7 2019/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...North wind at 5 to 15 mph becoming west 5 to 10 mph by midday. Waves to 4 to 6 feet subsiding to 2 to 4 feet by midday, then to 1 to 3 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
747 WHUS43 KIWX 071453 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1053 AM EDT Sat Sep 7 2019 INZ003-MIZ077-071600- /O.EXP.KIWX.BH.S.0014.000000T0000Z-190907T1500Z/ La Porte-Berrien- 1053 AM EDT Sat Sep 7 2019 /953 AM CDT Sat Sep 7 2019/ ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM EDT /10 AM CDT/ THIS MORNING... * Waves have dropped below 4 feet and winds have decreased allowing conditions to drop below headline thresholds. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 3:54 PM EDT, 33 minutes earlier.
Area forecast discussion, Sep 5, 3:54 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 354 PM EDT Thu Sep 5 2019 .SYNOPSIS... Issued at 441 AM EDT Thu Sep 5 2019 Expect increasing clouds late tonight with lows in the lower and middle 50s. There is a chance of light rain showers on Friday as a frontal system moves through the region. Dry conditions return for Saturday with highs in the 70s. Another chance for rain arrives Sunday. && .SHORT TERM...(This Evening through Friday) Issued at 345 PM EDT Thu Sep 5 2019 Lesser concern with fog potential towards daybreak with arrival of mid level clouds associated with upstream shortwave/decaying convection late tonight. Probably best potential would be in far eastern CWA should skies remain clear with shallow boundary layer decoupled. Will not mention at this time as any fog should remain shallow, transient and brief. Primary focus is on timing of light rain showers associated with aforementioned shortwave dropping southeast from the Upper Midwest to the Lower Great Lakes by early Friday afternoon. Best dynamics relegated north of CWA with strongest/80-100 m/12hr height falls over northern Lower Michigan. Lower/mid level lapse rates remain poor along southern extent of associated frontal zone trailing to south-southwest through CWA. Along with lack of substantive low level moisture return/short in duration and weak wind transport, have only mention of low chance rain showers, highest northern half CWA and withhold thunder mention. Front clears eastern CWA by late afternoon. && .LONG TERM...(Friday Night through Thursday) Issued at 345 PM EDT Thu Sep 5 2019 Dry, subsident airmass for Saturday. Then approach of piecemeal shortwave ejecting from persistent eastern Pacific trough enters confluent downstream flow over Great Lakes/southeast Canada/New England. Again, poor surface dewpoints and subtle nature of shortwave and westward shift to cyclogenesis as more substantial wave ejects through northern Rockies into Northern Plains. Continued low rain chances with strong discrepancies between speed and system strength between models. Went dry DY6-7 with overall consensus of southeast U.S. ridge building northward into southern Great Lakes. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 118 PM EDT Thu Sep 5 2019 VFR conditions with wind speeds of 6 knots or less are expected within the critical TAF period as the terminals remain under the influence of high pressure. Overnight, a cold front approaches from the northwest which will spread BKN skies over the area. After 12z Friday, SBN will likely see at least MVFR ceilings from this feature. There is uncertainty in timing such ceilings at FWA; will hold off on that mention for now. Rain showers and even a thunderstorm can accompany this cold front. However, moisture is lacking within the atmospheric column. As such, will omit precipitation at this time. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Brown Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 5, 4:48 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 448 AM EDT Thu Sep 5 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-060900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 448 AM EDT Thu Sep 5 2019 /348 AM CDT Thu Sep 5 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There are low chances for thunderstorms Friday, then again Sunday night into Wednesday. Dangerous swimming conditions are possible for Lake Michigan beaches Friday afternoon into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-060900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 448 AM EDT Thu Sep 5 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There are low chances for thunderstorms Friday, then again Sunday night into Wednesday. Conditions hazardous to small craft are possible Friday afternoon into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:27 PM EDT | Small Craft Advisory | IWX | 43 hr |
Nearby
Beach Hazards Statements in Indiana, 2019Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.